Alert archive / California / Wind Advisories in 2025

Wind Advisory 13, NWS Sacramento, CA

May 2, 2025

NWS Sacramento, CA issued this wind advisory at May 2, 2025, 12:09 PM PDT. It took effect at May 4, 2025, 8:00 AM PDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
May 2, 2025, 12:09 PM PDT (19:09 UTC)
In effect from
May 4, 2025, 8:00 AM PDT
Expired
May 5, 2025, 8:00 PM PDT
In force
36 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

513 
WWUS76 KSTO 021909
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1209 PM PDT Fri May 2 2025

CAZ015>018-031800-
/O.NEW.KSTO.WI.Y.0013.250504T1500Z-250506T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Redding, Chico, Oroville,
Fairfield/Suisun, Marysville/Yuba City, Sacramento, and Red Bluff
1209 PM PDT Fri May 2 2025

...WIND ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 8 PM PDT MONDAY...

* WHAT...North winds 15 to 30 mph with gusts up to 45 to 50 mph 
  expected. Strongest winds along and east of I-5.

* WHERE...Carquinez Strait, Delta, and Sacramento Valley.

* WHEN...From 8 AM Sunday to 8 PM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information, visit us at www.weather.gov/sto/

SP
6 follow-up statements
163 
WWUS76 KSTO 021918
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1218 PM PDT Fri May 2 2025

CAZ015>018-031800-
/O.CON.KSTO.WI.Y.0013.250504T1500Z-250506T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Redding, Chico, Oroville,
Fairfield/Suisun, Marysville/Yuba City, Sacramento, and Red Bluff
1218 PM PDT Fri May 2 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO 8 PM PDT 
MONDAY...

* WHAT...North winds 15 to 30 mph with gusts up to 45 to 50 mph 
  expected. Strongest winds along and west of I-5.

* WHERE...Carquinez Strait and Delta, Central Sacramento Valley, 
  Northern Sacramento Valley, and Southern Sacramento Valley.

* WHEN...From 8 AM Sunday to 8 PM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information, visit us at www.weather.gov/sto/

SP
254 
WWUS76 KSTO 031704
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1004 AM PDT Sat May 3 2025

CAZ015>018-042100-
/O.CON.KSTO.WI.Y.0013.250504T1500Z-250506T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Chico, Red Bluff, Oroville, Sacramento,
Marysville/Yuba City, Redding, and Fairfield/Suisun
1004 AM PDT Sat May 3 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO 8 PM PDT 
MONDAY...

* WHAT...North winds 15 to 30 mph with gusts up to 45 to 50 mph 
  expected. Strongest winds along and west of I-5.

* WHERE...Carquinez Strait, Delta and Sacramento Valley.

* WHEN...From 8 AM Sunday to 8 PM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at www.weather.gov/sto/

KH
600 
WWUS76 KSTO 032046
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
146 PM PDT Sat May 3 2025

CAZ015>018-042100-
/O.CON.KSTO.WI.Y.0013.250504T1500Z-250506T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Chico, Red Bluff, Oroville, Sacramento,
Marysville/Yuba City, Redding, and Fairfield/Suisun
146 PM PDT Sat May 3 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO 8 PM PDT 
MONDAY...

* WHAT...North winds 15 to 30 mph with gusts up to 45 to 55 mph 
  expected. Strongest winds along and west of I-5.

* WHERE...Carquinez Strait, Delta and Sacramento Valley.

* WHEN...From 8 AM Sunday to 8 PM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at www.weather.gov/sto/

KH
888 
WWUS76 KSTO 041936
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1236 PM PDT Sun May 4 2025

CAZ015>018-052100-
/O.CON.KSTO.WI.Y.0013.000000T0000Z-250506T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Sacramento, Red Bluff, Oroville,
Fairfield/Suisun, Marysville/Yuba City, Redding, and Chico
1236 PM PDT Sun May 4 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY...

* WHAT...North winds 15 to 30 mph with gusts up to 45 to 55 mph 
  expected. Strongest winds along and west of I-5.

* WHERE...Carquinez Strait, Delta and Sacramento Valley.

* WHEN...Until 8 PM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at www.weather.gov/sto/

IDS
094 
WWUS76 KSTO 052042
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
142 PM PDT Mon May 5 2025

CAZ015>018-060300-
/O.CON.KSTO.WI.Y.0013.000000T0000Z-250506T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Marysville/Yuba City, Chico, Redding,
Sacramento, Fairfield/Suisun, Red Bluff, and Oroville
142 PM PDT Mon May 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...North winds 15 to 30 mph with gusts up to 45 to 55 mph 
  expected. Strongest winds along and west of I-5.

* WHERE...Carquinez Strait and Delta, Central Sacramento Valley, 
  Northern Sacramento Valley, and Southern Sacramento Valley.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information, visit us at www.weather.gov/sto/

EK
650 
WWUS76 KSTO 060234
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
734 PM PDT Mon May 5 2025

CAZ015>018-060345-
/O.EXP.KSTO.WI.Y.0013.000000T0000Z-250506T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Red Bluff, Oroville, Sacramento, Redding,
Chico, Marysville/Yuba City, and Fairfield/Suisun
734 PM PDT Mon May 5 2025

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Wind have decreased below criteria, therefore the Wind Advisory will 
expire at 8 PM PDT. Lingering breezy conditions will continue 
through Tuesday morning mainly in the western Sacramento Valley and 
will continue to decrease through the day.

$$

For more information, visit us at www.weather.gov/sto/

KH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at May 1, 1:16 PM PDT, 22 hours 53 minutes earlier.

Area forecast discussion, May 1, 1:16 PM PDT, 22 hours 53 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
116 PM PDT Thu May 1 2025

For additional details on weather and expected impacts over the
next 7 days, please visit weather.gov/sto/briefing.

.Discussion...

.Synopsis...
Minor weather impacts over the next 7 days. Gusty north winds on
Sunday and Monday in the northern Sacramento Valley.

Warm temperatures today, then cooling begins on Friday with the
coolest day on Saturday. Light rain showers are expected Saturday
with most areas receiving less than a tenth of an inch. As the
system exits the area on Sunday and Monday...expect gusty winds
up to 40 mph in the northern Sacramento Valley and gusts 25 mph
most other locations. Dry and mild conditions are then expected
into early next week.

&&

.Key Messages...

* Today:
 	-Warm high temperatures, warmest in the northern and central
     Sacramento Valley
	-Probability of central and north Sac Valley temps 90 degrees or
     higher: 50-90%
	-Probability of southern Sac Valley temps 90 degrees or higher:
     5-25%

* Friday and Saturday:
    -Cooling trend starts with chances of showers in the
     mountains, foothills, and northern Sacramento Valley.
    -Light precipitation chances on both days with most areas
     seeing less than a tenth of an inch over 48 hours.

* Sunday and Monday:
	-Mostly dry and gusty north winds
	-Warmer temperatures than Saturday.

* Early Next Week:
	- Slightly warmer than normal temperatures and dry.

.Changes from previous forecast...

* Winds have trended up slightly for Sunday and Monday

&&

.AVIATION...
VFR conditions expected over the next 24 hours across interior
NorCal. Surface winds less than 12 knots at TAF sites through
Friday morning. Breezy southerly wind gusts up to 15-20 kts across
the Sacramento Valley, west to northwest gusts up to 20 kts over
the northern San Joaquin Valley, and southwest gusts up to 20-25
kts over the Sierra 18z Friday - 06z Saturday. Over the Sierra,
north to east winds will gust 15 to 25 kts from 05Z through 18Z
Thursday. Southwesterly wind gusts up to 25 kts vicinity Delta.
There is a 10-30% chance of isolated thunderstorms over the Sierra
mainly from HWY 50 southward until 03z Friday, and over the
mountains from 18z Friday - 03z Saturday, with brief periods of
MVFR conditions. Gusty and erratic winds near thunderstorms.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
None.

&&

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.